Break out After Profractional Laser, Is this Normal?

Hi there, I just had Profractional laser treatment 2 days ago but yesterday I started to have break out on my chin. Is this normal? I am using epionce milky lotion cleanser and medical barrier cream for moisture, which my physician gave me. Don't know if the cream caused my break out.

Doctor Answers (4)

Breaking out after laser

+2

This is absolutely normal and a sign that you are doing what you need to be doing to heal your skin (i.e. keeping it moist, maybe even greasy).  Don't worry, it is transient and should go away when you are done healing.  I tell my patients (even my 70 and 80 year olds!) that if they are doing everything right, to expect at least a little acne.


Chesterfield Dermatologic Surgeon
1.0 out of 5 stars 1 review

Breakouts after Profractional resurfacing

+2

If there is active acne when the patient is having a profractional resurfacing procedure, the breakouts can potentially increase.  Also, because very occlusive ointments/creams are used to help heal the skin after the procedure, they may also increase breakouts.

I would recommend contacting your doctor to see if an acne treatment can be instituted to minimize the breakouts.  If you still have scabs on your face from the procedure, a lighter moisturizer may help protect those while minimizing breakouts.

Emily Altman, MD
Short Hills Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Acne Breakouts Post Laser Treatement

+1

Sometimes after a Profractional laser treatment, it is very possible that you may have some pustule acne spots coming to the surface of the skin.  Usually, this is caused from the Ointment we need to apply post laser.  We highly recommend cleansing your face more often, about 3 times a day.  Also, you may ask the surgeon for a triple antibiotic ointment for the first two days.  This may help slow down the acne break out. The acne breakout is also a good thing, it helps remove the dirt and oil beneath the surface leaving it smooth!

Gregory A. Wiener, MD, FACS
Chicago Plastic Surgeon
5.0 out of 5 stars 27 reviews

You might also like...

Acne outbreaks after Profractional laser

+1

Acne outbreaks after a fractional laser procedure usually indicate your are using post treatment products that are too occlusive.  I have stopped using heavy occlusive topicals after fractional procedures as the skin seals over and heals itself very quickly.  That is why that initial stinging burning goes away quickly.   We send people home with a very small jar of CeraVe Cream mixed with KoolDown to be used for the first day or two and then ask them to switch to CeraVe Cleanser and Lotion from that point on.  No more acne outbreaks in most cases.

Steven Swengel, MD
Los Gatos Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.